Alert archive / Tennessee / Frost Advisories in 2012

Frost Advisory 9, NWS Morristown, TN

November 4, 201221 counties in Tennessee

NWS Morristown, TN issued this frost advisory at Nov 4, 2012, 9:52 PM EST for 21 counties in Tennessee. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2012, 9:52 PM EST (02:52 UTC)
Expired
Nov 5, 2012, 9:00 AM EST
In force
11 hr
Issued by
NWS Morristown, TN
All 21 counties

Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS74 KMRX 050252
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
952 PM EST SUN NOV 4 2012

...AREAS OF FROST POSSIBLE EARLY MONDAY MORNING...

.SKIES HAVE BECOME MOSTLY CLEAR OVER SOUTHEAST AND CENTRAL EAST
TENNESSEE THIS EVENING AND WINDS ARE EXPECTED TO BECOME LIGHT AFTER
MIDNIGHT TONIGHT. TEMPERATURES HAVE ALREADY DROPPED INTO THE UPPER
30S OVER THE SOUTHERN PLATEAU AND WILL FALL BELOW 40 DEGREES ACROSS
THE CENTRAL AND SOUTHERN VALLEY AFTER MIDNIGHT TONIGHT. LOWS WILL
EVENTUALLY FALL TO THE LOWER TO MID 30S BY SUNRISE MONDAY.

TNZ036>040-067>071-073-081>086-098>101-051400-
/O.NEW.KMRX.FR.Y.0009.121105T0252Z-121105T1400Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
952 PM EST SUN NOV 4 2012 /852 PM CST SUN NOV 4 2012/

...FROST ADVISORY IN EFFECT UNTIL 9 AM EST /8 AM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST /8 AM CST/ MONDAY. 

* EVENT...TEMPERATURES HAVE DROPPED INTO THE UPPER 30S IN SOME
  AREAS THIS EVENING AND ARE EXPECTED TO DROP INTO THE 30S
  THROUGHOUT THE ADVISORY AREA LATER TONIGHT. THIS WILL ALLOW AREAS
  OF FROST TO DEVELOP.

* TIMING...AFTER MIDNIGHT UNTIL MID MORNING MONDAY

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

TD
1 follow-up statement
338 
WWUS74 KMRX 051357
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
857 AM EST MON NOV 5 2012


TNZ036>040-067>071-073-081>086-098>101-051500-
/O.EXP.KMRX.FR.Y.0009.000000T0000Z-121105T1400Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
857 AM EST MON NOV 5 2012 /757 AM CST MON NOV 5 2012/

...FROST ADVISORY WILL EXPIRE AT 9 AM EST /8 AM CST/ THIS
MORNING...

THE FROST ADVISORY WILL NOT BE REQUIRED AFTER 9 AM EST AS
TEMPERATURES ARE GRADUALLY CLIMBING OUT OF THE LOWER AND MIDDLE 30S
THIS MORNING ON THEIR WAY TO HIGHS IN THE UPPER 50S AND LOWER 60S
THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Nov 4, 6:29 PM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Nov 4, 6:29 PM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 PM EST SUN NOV 4 2012

.AVIATION...SCT TO BKN CLOUDS AT 4-5 THOUSAND FEET EXPECTED TO CONTINUE
NEXT FEW HOURS AT TYS AND UNTIL AFTER 06Z AT TRI. OTHERWISE...MAINLY
HIGH LEVEL CLOUDS MOST AREAS THROUGH 18Z MON. TRI HAS CHANCE FOR
LIGHT FOG FROM 8-14Z.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

TD
Hazardous weather outlook, Nov 4, 5:00 AM EST, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EST SUN NOV 4 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-051000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EST (400 AM CST) SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DMG/AMP

Nearby

Frost Advisories in Tennessee, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.